Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 268, NWS Austin/San Antonio, TX

June 27, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 27, 2007, 3:38 AM CDT for Val Verde County, Texas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 3:38 AM CDT (08:38 UTC)
Expired
Jun 27, 2007, 5:00 AM CDT
In force
82 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 114 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 11:33 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3269 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 270842
SVREWX
TXC465-271000-
/O.NEW.KEWX.SV.W.0268.070627T0838Z-070627T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 AM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL
  RIO...COMSTOCK...

* UNTIL 500 AM CDT

* AT 336 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF
  THUNDERSTORMS FROM SOUTH AND EAST OF SONORA TO NEAR PANDALE AND 
  DRYDEN...MOVING SOUTHEAST AT 30 MPH.  STRONG WINDS OF 40 TO 60
  MPH...FREQUENT DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN AND HAIL
  IS LIKELY WITH THESE THUNDERSTORMS...AS THEY MOVE OVER VAL VERDE
  COUNTY IN THE NEXT HOUR.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL VAL VERDE COUNTY AT 350 AM CDT

AS THESE THUNDERSTORMS MOVE OVER VAL VERDE COUNTY...STRONG WINDS OF 
40 TO 60 MPH...FREQUENT DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN AND 
HAIL IS LIKELY WITH THESE THUNDERSTORMS.  LOCALLY HEAVY RAIN MAY
ALSO CAUSE SOME FLOODING AT LOW WATER CROSSING OR NEAR AND ALONG
SMALL CREEKS AND STREAMS.  THESE STORMS HAVE A HISTORY OF PRODUCING 
DAMAGING WINDS AND HAIL.

LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070 
      2925 10076 2937 10101 2947 10108 2953 10127
      2962 10125 2963 10126 2958 10130 2966 10131
      2966 10137 2977 10142 2976 10154 2981 10155
      2976 10165 2978 10175

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:40 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 26, 11:40 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 PM CDT TUE JUN 26 2007

.UPDATE...UPDATED THE FORECAST PACKAGE TO INCLUDE THE SEVERE
THUNDERSTORM WATCH FOR THE EDWARDS PLATEAU. ALSO ADJUSTED THE
POP/WX GRIDS UP TO ACCOUNT FOR SHOWERS AND THUNDERSTORMS IN THE
NORTHERN PORTION OF OUR CWFA.

&&

.PREV DISCUSSION... /ISSUED 1122 PM CDT TUE JUN 26 2007/

AVIATION...
A WARM MOIST TROPICAL AIRMASS WILL CONTINUE TO FEED INTO SOUTH CENTRAL
TEXAS OVER THE NEXT 24 HOURS. THE UNSTABLE AIRMASS COMBINED WITH A
WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH CENTRAL TX WILL
RESULT IN CONTINUED ISOLD-SCT SHRA/TSRA. CIGS AND VSBYS WILL BE
QUITE VARIABLE DUE TO THE SHRA/TSRA. THE MOIST SLY LOW LEVEL FLOW
WILL RESULT IN MVFR CIGS DEVELOPING BY 05Z-06Z AND CONTINUING
THRU ABOUT 16Z. OTHERWISE VFR CONDITIONS ARE POSSIBLE BETWEEN THE
CONVECTIVE ACTIVITY AFTER 16Z WITH SLY SFC WINDS AT 10 TO 20 KNOTS.

PREV DISCUSSION... /ISSUED 854 PM CDT TUE JUN 26 2007/

UPDATE...ADJUSTED OVERNIGHT POPS UP JUST A BIT OVER THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS...AND ADDED THE MENTION OF LOCALLY HEAVY
RAINFALL POSSIBLE. HAVE EXPANDED THE FLASH FLOOD WATCH IN COVERAGE
TO INCLUDE THE REMAINDER OF THE HILL COUNTRY. SIMILAR PICTURE TO
LAST NIGHT AS WE HAVE STRONG INFLOW INTO THE HILL
COUNTRY...INITIATING SHOWERS AND THUNDERSTORMS ALONG THE
ESCARPMENT THIS EVENING. ALSO. HAVE A BOUNDARY MOVING SOUTH...APPROACHING
OUR CWFA AT THIS TIME. WITH ALL OF THESE FACTORS COMBINED...THE
FLASH FLOOD WATCH WILL NOW BE IN EFFECT UNTIL 8 AM WEDNESDAY. AS
UNSTABLE AND TROPICAL AS THE AIRMASS IS...THE WATCH MAY NEED TO BE
EXTENDED ONCE AGAIN ON WEDNESDAY. NEW FORECAST PACKAGE AND FFA WILL BE OUT
SHORTLY.

PREV DISCUSSION... /ISSUED 303 PM CDT TUE JUN 26 2007/

DISCUSSION...
THIS AFTERNOON ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
HAVE BEEN OCCURRING GENERALLY EAST OF HIGHWAY 281...MOVING
NORTHWARD. THIS ACTIVITY IS DIURNALLY DRIVEN AND WILL WANE AFTER
SUNSET. HAVE ALREADY RECONFIGURED THE FLASH FLOOD WATCH AND WILL
LET IT RIDE UNTIL MIDNIGHT.

THIS AFTERNOON THE MID LEVEL CIRCULATION CONTINUED TO BE NEARLY
STATIONARY OVER NORTHWEST TEXAS AND SOUTHEAST OKLAHOMA. THIS
FEATURE HAS BEEN BEHAVING LIKE A WEAK TROPICAL SYSTEM WITH HEAVY
CORE RAINS OCCURRING OVERNIGHT. ALL MODEL SOLUTIONS KEEP THE WEAK
CIRCULATION NEARLY STATIONARY THROUGH WEDNESDAY EVENING. THUS
EXPECT A REPEAT PERFORMANCE ON WEDNESDAY WITH ISOLATED TO
SCATTERED CONVECTION MAINLY ACROSS THE EASTERN HALF OF THE CWFA
WITH POCKETS OF LOCALLY HEAVY RAINFALL.

A DISPARITY IN MODEL SOLUTIONS OCCURS WEDNESDAY NIGHT AND
THURSDAY. BOTH THE NAM AND GFS SEEM TO DEPICT A VORT LOBE
ASSOCIATED WITH THE MID LEVEL LOW OVER NORTH TEXAS ROTATING
SOUTHEASTWARD ACROSS OUR CWFA. THIS FEATURE IS MUCH STRONGER ON
THE NAM SOLUTION...WITH THE NAM GENERATING VERY HIGH QPF WHICH
TOTALS IN EXCESS OF 10 INCHES...WEDNESDAY NIGHT THRU MIDDAY
THURSDAY. ALSO BOTH ALSO MODELS DEPICT A SFC BOUNDARY MOVING INTO
THE CWFA WHICH WOULD FINALLY PROVIDE A FOCUS FOR CONVECTION AND
TORRENTIAL RAINFALL. THIS BOUNDARY MAY BE THE RESULT OF A MCS
MOVING SOUTHWARD INTO OUR CWFA. THE NAM HAS DONE WELL THE PAST 2
WEEKS PICKING UP ON THESE WEAK MESOSCALE FEATURES...THUS THE POP
AND TEMP FCST FOR WEDNESDAY NIGHT AND THURSDAY WILL BE SKEWED
TOWARDS THE VERY WET NAM SOLUTION. WIDESPREAD FLASH FLOODING AND
MAIN STEM RIVER FLOODING WILL RESULT...IF THE NAM SOLUTION
VERIFIES.

A WEAKNESS/SHEAR AXIS WILL PERSIST ACROSS TEXAS THROUGH THE
WEEKEND. SO DIURNALLY DRIVEN ISOLATED SHOWERS AND THUNDERSTORMS
WILL CONTINUE IN THE FCST. THE GFS DEVELOPS A WEAK MID LEVEL
CIRCULATION OVER SOUTH CENTRAL TEXAS ON MONDAY AND PERSISTS INTO
TUESDAY. THIS WOULD INCREASE RAIN CHANCES FOR MONDAY AND TUESDAY.
UNFORTUNATELY SOUTH CENTRAL TEXAS REMAINS ENTRENCHED IN A WET
WEATHER PATTERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  90  72  85  72 /  80  50  80  60  40
AUSTIN BERGSTROM INTL AIRPORT  75  90  71  85  70 /  70  50  80  60  40
DEL RIO INTL AIRPORT           77  92  74  89  73 /  60  20  40  50  30
SAN ANTONIO INTL AIRPORT       76  90  73  85  72 /  60  30  80  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON.

&&

03/01
Hazardous weather outlook, Jun 27, 3:35 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 AM CDT WED JUN 27 2007

TXZ171>173-183>194-202>209-217>225-228-281100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
335 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY
RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS
AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE
FLASH FLOODING ALONG CREEKS...STREAMS...AND AT LOW WATER
CROSSINGS.

THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE
AREA THIS EVENING. STRONG WINDS...LOCALLY HEAVY RAIN...
DANGEROUS LIGHTNING AND SOME HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
CONTINUE THROUGH THE EARLY PART OF NEXT WEEK.  LOCALLY
HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS
WILL ACCOMPANY THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Jun 27, 1:48 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 AM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     FLASH FLOOD      MARBLE FALLS            30.58N 98.27W
06/27/2007                   BURNET             TX   LAW ENFORCEMENT

            SERIOUS FLOODING ACROSS SOUTHERN BURNET COUNTY. 3 HOUR
            RAINFALL TOTALS 7 TO 9 INCHES WITH HOURLY RAINFALL RATES
            AT ABOUT 4-5 INCHES.

0140 AM     FLASH FLOOD      KINGSLAND               30.66N 98.45W
06/27/2007                   LLANO              TX   MESONET

            SERIOUS FLOODING IN PROGRESS ACROSS SOUTHWEST LLANO
            COUNTY. HOURLY RAINFALL RATES 1-3 INCHES. 2.5 TO 4.5
            INCHES GAGED PAST 2 HOURS.

&&

JPB
Special weather statement, Jun 27, 2:07 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
207 AM CDT WED JUN 27 2007

TXZ171>173-183>194-202>209-217>225-228-270915-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
207 AM CDT WED JUN 27 2007

...FAST MOVING LINE OF THUNDERSTORMS TO THE NORTHWEST COMING
IN THE FEW HOURS...

IN ADDITION TO HEAVY RAINS OVER PARTS OF LLANO....BURNET AND
BLANCO COUNTIES...A LINE OF THUNDERSTORMS WAS FROM WEST OF
SAN ANGELO TO NORTH OF DRYDEN...MOVING SOUTHEAST AT 40 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL MOVE OVER SOUTH CENTRAL
TEXAS IN A FEW HOURS TO EARLY MORNING HOURS OF WEDNESDAY
MORNING. STRONG WINDS...FREQUENT LIGHTNING...LOCALLY HEAVY
RAIN AND SOME HAIL IS POSSIBLE WITH THESE THUNDERSTORMS.

WINDS AT FT STOCKTON GUSTED TO 66 MPH WITH THE PASSAGE OF
THESE THUNDERSTORMS. A SIMILAR CLUSTER OF THUNDERSTORMS
THE NIGHT OF JUNE 4TH AND EARLY MORNING HOURS OF JUNE 5TH
OF THIS YEAR MOVED ACROSS SOUTH CENTRAL TEXAS IN THE
MORNING HOURS.

JUNE 24TH TO JUNE 30TH THIS YEAR IS LIGHTNING SAFETY AWARENESS
WEEK. SUMMER IS THE PEAK SEASON FOR ONE OF THE NATIONS DEADLIEST
WEATHER PHENOMENA...LIGHTNING. IN THE PAST 30 YEARS... LIGHTNING
HAS KILLED MORE PEOPLE PER YEAR THAN WHAT WAS CAUSED BY TORNADOES
AND HURRICANES. HOWEVER...BECAUSE LIGHTNING USUALLY CLAIMS ONLY
ONE OR TWO VICTIMS AT A TIME...AND BECAUSE LIGHTNING DOES NOT
CAUSE THE MASS DESTRUCTION LEFT IN THE WAKE OF TORNADOES OR
HURRICANES...LIGHTNING GENERALLY RECEIVES MUCH LESS ATTENTION THAN
THE MORE DESTRUCTIVE WEATHER-RELATED KILLERS. WHILE DOCUMENTED
LIGHTNING INJURIES IN THE UNITED STATES AVERAGE ABOUT 300 PER
YEAR...UNDOCUMENTED INJURIES CAUSED BY LIGHTNING ARE LIKELY MUCH
HIGHER.

SEVERE THUNDERSTORM WATCH 455 IS IN EFFECT FOR VAL VERDE...
EDWARDS AND KINNEY COUNTIES UNTIL 5 AM THIS MORNING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:15 PM CDTFlash Flood WarningEWXWilliamson3 hr
Jun 26, 9:51 PM CDTFlash Flood WarningEWXBurnet3 hr
Jun 26, 10:22 PM CDTFlash Flood WarningEWXBlanco3 hr
Jun 26, 10:41 PM CDTSevere Thunderstorm WarningEWXBurnet34 min
Jun 26, 11:52 PM CDTFlash Flood WarningEWXWilliamson4 hr
Jun 26, 11:55 PM CDTFlash Flood WarningEWXBurnet5 hr
Jun 27, 12:33 AM CDTFlash Flood WarningEWXLlano4 hr
Jun 27, 1:32 AM CDTFlash Flood WarningEWXBlanco3 hr
Jun 27, 4:01 AM CDTFlash Flood WarningEWXBlanco, Burnet, Llano4 hr
Jun 27, 4:29 AM CDTFlash Flood WarningEWXWilliamson6 hr
Jun 27, 4:36 AM CDTFlash Flood WarningEWXGillespie4 hr
Jun 27, 4:53 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde82 min
Jun 27, 5:21 AM CDTSevere Thunderstorm WarningEWXMaverick69 min
Jun 27, 6:00 AM CDTFlash Flood WarningEWXBandera, Kendall, Kerr4 hr
Jun 27, 6:09 AM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano6 hr
Jun 27, 6:35 AM CDTFlash Flood WarningEWXMedina, Uvalde4 hr
Jun 27, 6:39 AM CDTFlash Flood WarningEWXEdwards, Real4 hr
Jun 27, 7:15 AM CDTFlash Flood WarningEWXWilliamson5 hr
Jun 27, 12:14 PM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano, Travis, Williamson2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.